MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC OSTEOCOOL RF ABLATION SYSTEM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC SOFAMOR DANEK USA, INC OSTEOCOOL RF ABLATION SYSTEM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number OCP215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Diminished Pulse Pressure (2606)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown whether this product caused or contributed to the reported event, we are filling this mdr for notification purpose.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was undergoing ablation followed by kyphoplasty at t10 and t11 due to metastatic tumor.Intra-op, patient¿s blood pressure and heart rate started to drop in the middle of second level ablation (after 1hour and 20minutes into the procedure).The anesthesia was reversed and fluids were given to her but both parameters continued to drop; and eventually, the patient coded after second level ablation was completed.Rapid response team was called and she was brought back after her heart stopped.Patient was sent to the icu without ballooning or cementing.Patient had coded 2 days prior to the case, but was cleared by cardiology.Both levels were ablated but no ballooning or cementing have been done.According to the physician, the adverse event was related to patient's medical condition and not procedural related.On (b)(6) 2019, the patient was still in icu but awake and responsive.No additional surgery has been scheduled yet.No patient complications have been reported since the operation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
OSTEOCOOL RF ABLATION SYSTEM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8787393
Report Number1030489-2019-00759
Device Sequence Number1689501
Product Code GEI
UDI-Device Identifier00643169871625
UDI-Public00643169871625
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Catalogue NumberOCP215
Device Lot NumberBY18L004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date07/13/2019
Supplement Report FDA Received Date07/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR